Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 27, 1999, 1:03 AM CDT for Pecos County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 1999, 1:03 AM CDT (06:03 UTC)
- Expired
- May 27, 1999, 3:00 AM CDT
- In force
- 117 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pecos County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2444 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 270606 FFWMAF TXC371-270800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND-ODESSA TX 103 AM CDT THU MAY 27 1999 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN PECOS COUNTY IN TEXAS * UNTIL 300 AM CDT * AT 102 AM CDT...A WEATHER SPOTTER REPORTED FLASH FLOODING IN SHEFFIELD. THIS FLOODING IS FROM THUNDERSTORMS THAT HAVE ALREADY MOVED THROUGH THE AREA. IF YOUR VEHICLE STALLS IN A FLOODED STRETCH OF ROADWAY...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. RAPIDLY RISING WATER MAY ENGULF THE VEHICLE AND SWEEP IT AWAY. DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE VISIBLE TO MOTORISTS. SOME ROADWAYS MAY EVEN BE CLOSED. DO NOT DRIVE WHERE WATER COVERS THE ROAD. LAT...LON 3068 10180 3084 10186 3089 10197 3068 10210 RSB &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 12:01 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 27, 12:01 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND TX 1201 AM CDT THU MAY 27 1999 SENT UPDATED ZONES...MAINLY TO DROP POPS FOR OUR NORTHERN AND CENTRAL COUNTIES...AS CONVECTION MOVES EAST OF THE AREA. EXPECT REAGAN COUNTY TO BE CLEAR OF CONVECTION IN ABOUT 15-30 MIN. LEFT WORDING OF SEVERE IN ZONES WHERE ALREADY MENTIONED...AS WOULD NOT RULE OUT A PRE-DAWN STORM WITH A FAST FLOW ALOFT. CONDITIONS AT THE SURFACE A BIT MORE STABLE FROM RAIN COOLED AIR IN WAKE OF THE STORMS. RSB
In the hours before
Local storm report, May 26, 11:00 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1100 PM CDT WED MAY 26 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
445 PM 5 SW LAKEWOOD NM 1.00 INCH HAIL
05/26/99 EDDY
508 PM LOCO HILLS NM 1.00 INCH HAIL
05/26/99 EDDY
713 PM ODESSA TX 2.75 INCH HAIL
05/26/99 ECTOR
744 PM 7 NW MENTONE TX TORNADO
05/26/99 LOVING SPOTTER REPORTED TOUCHDOWN
810 PM 8 NW MIDLAND TX 1.75 INCH HAIL
05/26/99 MIDLAND
910 PM PYOTE TX 0.75 INCH HAIL
05/26/99 WARD
945 PM 1 N GRANDFALLS TX 1.75 INCH HAIL
05/26/99 WARDLocal storm report, May 26, 11:00 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1100 PM CDT WED MAY 26 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
445 PM 5 SW LAKEWOOD NM 1.00 INCH HAIL
05/26/99 EDDY
508 PM LOCO HILLS NM 1.00 INCH HAIL
05/26/99 EDDY
713 PM ODESSA TX 2.75 INCH HAIL
05/26/99 ECTOR
744 PM 7 NW MENTONE TX TORNADO
05/26/99 LOVING SPOTTER REPORTED TOUCHDOWN
810 PM 8 NW MIDLAND TX 1.75 INCH HAIL
05/26/99 MIDLAND
910 PM PYOTE TX 0.75 INCH HAIL
05/26/99 WARD
945 PM 1 N GRANDFALLS TX 1.75 INCH HAIL
05/26/99 WARDSpecial weather statement, May 26, 11:35 PM CDT, 1 hour 28 minutes before
TXZ021>024-027>030-033>036-039>042-270345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND TX 1135 PM CDT WED MAY 26 1999 THE SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN PERMIAN BASIN THAT WAS IN EFFECT UNTIL 1 AM CDT HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... REEVES...LOVING...WINKLER...WARD...ECTOR...MIDLAND...GLASSCOCK... AND CRANE. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR UPTON...REAGAN...PECOS AND TERRELL COUNTIES. RRF
Special weather statement, May 26, 11:35 PM CDT, 1 hour 28 minutes before
TXZ021>024-027>030-033>036-039>042-270345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND TX 1135 PM CDT WED MAY 26 1999 THE SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN PERMIAN BASIN THAT WAS IN EFFECT UNTIL 1 AM CDT HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... REEVES...LOVING...WINKLER...WARD...ECTOR...MIDLAND...GLASSCOCK... AND CRANE. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FOR UPTON...REAGAN...PECOS AND TERRELL COUNTIES. RRF
Local storm report, May 26, 11:45 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1145 PM CDT WED MAY 26 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
445 PM 5 SW LAKEWOOD NM 1.00 INCH HAIL
05/26/99 EDDY
508 PM LOCO HILLS NM 1.00 INCH HAIL
05/26/99 EDDY
713 PM ODESSA TX 2.75 INCH HAIL
05/26/99 ECTOR
744 PM 7 NW MENTONE TX TORNADO
05/26/99 LOVING SPOTTER REPORTED TOUCHDOWN
810 PM 8 NW MIDLAND TX 1.75 INCH HAIL
05/26/99 MIDLAND
910 PM PYOTE TX 0.75 INCH HAIL
05/26/99 WARD
945 PM 1 N GRANDFALLS TX 1.75 INCH HAIL
05/26/99 WARD
1120 PM 7 W BAKERSFIELD TX TORNADO
05/26/99 PECOS PUBLIC REPORTED TORNADO
CROSSING I-10 AT
MILE MARKER 288Local storm report, May 26, 11:45 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
1145 PM CDT WED MAY 26 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
445 PM 5 SW LAKEWOOD NM 1.00 INCH HAIL
05/26/99 EDDY
508 PM LOCO HILLS NM 1.00 INCH HAIL
05/26/99 EDDY
713 PM ODESSA TX 2.75 INCH HAIL
05/26/99 ECTOR
744 PM 7 NW MENTONE TX TORNADO
05/26/99 LOVING SPOTTER REPORTED TOUCHDOWN
810 PM 8 NW MIDLAND TX 1.75 INCH HAIL
05/26/99 MIDLAND
910 PM PYOTE TX 0.75 INCH HAIL
05/26/99 WARD
945 PM 1 N GRANDFALLS TX 1.75 INCH HAIL
05/26/99 WARD
1120 PM 7 W BAKERSFIELD TX TORNADO
05/26/99 PECOS PUBLIC REPORTED TORNADO
CROSSING I-10 AT
MILE MARKER 288The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 30 min |
| May 26, 7:04 PM CDT | Tornado Warning | MAF | Loving, Reeves | 26 min |
| May 26, 7:25 PM CDT | Tornado Warning | MAF | Loving | 35 min |
| May 26, 7:26 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 49 min |
| May 26, 7:56 PM CDT | Tornado Warning | MAF | Loving | 49 min |
| May 26, 8:01 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 59 min |
| May 26, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 44 min |
| May 26, 8:34 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 41 min |
| May 26, 8:42 PM CDT | Tornado Warning | MAF | Ward, Winkler | 33 min |
| May 26, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 51 min |
| May 26, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 51 min |
| May 26, 9:17 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 43 min |
| May 26, 9:23 PM CDT | Flash Flood Warning | MAF | Martin, Midland | 2 hr |
| May 26, 9:26 PM CDT | Tornado Warning | MAF | Pecos, Ward | 34 min |
| May 26, 10:00 PM CDT | Tornado Warning | MAF | Pecos, Ward | 30 min |
| May 26, 10:29 PM CDT | Tornado Warning | MAF | Pecos | 31 min |
| May 26, 11:03 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| May 26, 11:36 PM CDT | Tornado Warning | MAF | Pecos | 39 min |
| May 27, 12:15 AM CDT | Tornado Warning | MAF | Pecos, Terrell | 45 min |
| May 27, 12:15 AM CDT | Tornado Warning | MAF | Pecos, Terrell | 30 min |
| May 27, 2:33 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 57 min |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.